Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Nashville, TN

May 25, 2006Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2006, 4:20 PM CDT for Perry County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 4:20 PM CDT (21:20 UTC)
Expired
May 25, 2006, 4:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:27 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 252119
SVROHX
TNC135-252145-
/O.NEW.KOHX.SV.W.0232.060525T2120Z-060525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LINDEN

* UNTIL 445 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LINDEN...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN PERRY COUNTY AT 430 PM CDT

LAT...LON 3572 8796 3554 8792 3559 8761 3571 8763

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:31 PM CDT, 49 minutes earlier.

Area forecast discussion, May 25, 3:31 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT THU MAY 25 2006

.DISCUSSION...
STRONG LOW PRESSURE CENTER CONTINUES OVER THE GREAT LAKES MOVING
SLOWLY EASTWARD. ASSOCD FRONT EXTENDS SWWD FROM THE LOW INTO THE SRN
PLAINS. SWLY SFC FLOW CONTINUES OVER THE AREA WITH EXTENSIVE LOW
LEVEL MOISTURE. SEVERAL SFC BOUNDARIES NOTED OVER THE MIDSTATE
AND WILL LIKELY SERVE AS FIRING POINTS FOR CURRENT AND FUTURE
CONVECTIONS. WENT A BIT HIGHER THAN MOS TONIGHT FOR POPS DUE TO THE
EXTENSIVE MOISTURE AND THE RELATIVELY UNSTABLE ATMOSPHERE.

TIME SECTIONS OVER THE AREA INDICATE A LARGE SLUG OF DRY AIR WILL
MOVE IN OVER THE AREA TOMORROW WITH RH BELOW 10% IN MANY PLACES
ABOVE 700 MB. POPS ARE REDUCED TO AROUND 20-40 PCT FOR FRI AND
10-20 PCT FRI NIGHT. AS THE GREAT LAKES SFC LOW MOVES ON TO THE
EAST...SLY FLOW WILL CONTINUE OVER THE AREA...BUT THE MID LEVEL
SUPPORT WILL DEVELOP MUCH FURTHER NORTH AND WEST.  THUS POPS WILL
BE A BIT LOWER AND MORE DIURNAL IN NATURE.

MOS TEMPS AND POPS ARE IN REASONABLE AGREEMENT WITH NO SIGNIFICANT
DEVIATIONS PLANNED.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    68  89  67  90 /  60  20  10  30
CLARKSVILLE  68  88  68  89 /  50  20  10  30
CROSSVILLE   64  82  62  84 /  60  40  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE...
CUMBERLAND...DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES...
GRUNDY...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE...
LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...OVERTON...
PERRY...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...
STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...
WHITE...WILLIAMSON...AND WILSON.

&&

JLM
Hazardous weather outlook, May 25, 5:30 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU MAY 25 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER
MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY.
AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

GIRODO

In the hours before

Local storm report, May 25, 10:52 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1052 AM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             7 NE MURFREESBORO       35.92N 86.31W
05/25/2006  E1.00 INCH       RUTHERFORD         TN   PUBLIC

&&

JCOHEN
Local storm report, May 25, 11:00 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     7 NE MURFREESBORO       35.92N 86.31W
05/25/2006                   RUTHERFORD         TN   PUBLIC

            TREES DOWN IN LACASSAS

&&

JCOHEN
Local storm report, May 25, 12:35 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1235 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     TSTM WND DMG     11 NE MURFREESBORO      35.97N 86.26W
05/25/2006                   RUTHERFORD         TN   AMATEUR RADIO

            LACASSAS TN AREA ALONG HWY 96....FRONT PORCH DESTROYED
            AND SOME ROOF DAMAGE...NUMEROUS TREES DOWN

&&

JCOHEN
Local storm report, May 25, 1:07 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             2 S AUBURNTOWN          35.92N 86.09W
05/25/2006  E0.75 INCH       CANNON             TN   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL 2 MILES SOUTH OF
            AUBURNTOWN

&&

JLM
Local storm report, May 25, 2:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             1 E NEW JOHNSONVILLE    36.02N 87.94W
05/25/2006  E0.75 INCH       HUMPHREYS          TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED JUST EAST OF NEW JOHNSONVILLE

&&

JLM
Local storm report, May 25, 4:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 NE LINDEN             35.62N 87.83W
05/25/2006  E1.75 INCH       PERRY              TN   LAW ENFORCEMENT

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:05 AM CDTSevere Thunderstorm WarningOHXDavidson25 min
May 25, 10:19 AM CDTSevere Thunderstorm WarningOHXRutherford26 min
May 25, 10:44 AM CDTTornado WarningOHXRutherford, Wilson19 min
May 25, 10:59 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb31 min
May 25, 11:22 AM CDTSevere Thunderstorm WarningOHXWarren23 min
May 25, 11:40 AM CDTSevere Thunderstorm WarningOHXBedford, Rutherford24 min
May 25, 2:09 PM CDTSevere Thunderstorm WarningOHXHumphreys29 min
May 25, 2:34 PM CDTSevere Thunderstorm WarningOHXBenton26 min
May 25, 3:06 PM CDTSevere Thunderstorm WarningOHXHumphreys24 min
May 25, 3:52 PM CDTSevere Thunderstorm WarningOHXPerry23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.